MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1120-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.It is unknown if the device is returning for analysis.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 12x80mm armada 35 percutaneous transluminal angioplasty (pta) catheter was used with a non-abbott guide wire.The pta balloon ruptured, and the catheter became stuck on the guide wire.A portion of the marker and balloon became separated in the anatomy, and surgery was performed to remove the separated portions.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation was confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product issue.The armada 35 instruction for use states: do not advance the armada 35 / armada 35 ll pta catheter against significant resistance.The cause of resistance should be determined via fluoroscopy and remedial action taken.In this case, the difficulties appear to be related to case circumstances.The investigation determined that the reported difficulties were likely due to case related circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Device code 2017- failure to follow steps/instructions.
 
Event or Problem Description
Subsequent to filing the initial mdr, the following information was received: the procedure was performed to treat the common carotid artery.The 12x80mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced without resistance, and the balloon was inflated once to nominal pressure before it ruptured.There was a clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9575058
Report Number2024168-2020-00543
Device Sequence Number3042339
Product Code LIT
UDI-Device Identifier08717648155000
UDI-Public08717648155000
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberB1120-080
Device Catalogue NumberB1120-080
Device Lot Number80912G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDE WIRE; AMPLATZ SUPER STIFF GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;